Alert archive / Georgia / Frost Advisories in 2020
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 30, 2020, 2:58 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Oct 31, 2020, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2020, 2:58 PM EDT (18:58 UTC)
- In effect from
- Oct 31, 2020, 12:00 AM EDT
- Expired
- Oct 31, 2020, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS72 KFFC 301858 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 258 PM EDT Fri Oct 30 2020 GAZ006-008-009-310300- /O.NEW.KFFC.FR.Y.0003.201031T0400Z-201031T1300Z/ Fannin-Union-Towns- 258 PM EDT Fri Oct 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Fannin, Union and Towns Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
470 WWUS72 KFFC 310033 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 833 PM EDT Fri Oct 30 2020 GAZ006-008-009-311300- /O.CON.KFFC.FR.Y.0003.201031T0400Z-201031T1300Z/ Fannin-Union-Towns- 833 PM EDT Fri Oct 30 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Fannin, Union and Towns Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
688 WWUS72 KFFC 311305 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 905 AM EDT Sat Oct 31 2020 GAZ006-008-009-311415- /O.EXP.KFFC.FR.Y.0003.000000T0000Z-201031T1300Z/ Fannin-Union-Towns- 905 AM EDT Sat Oct 31 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures in far Northeast Georgia are beginning to rise into the upper 30s and low 40s after near freezing conditions overnight. Temperatures are expected to continue to climb quickly through the rest of the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 30, 1:52 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 30, 1:52 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 152 PM EDT Fri Oct 30 2020 .UPDATE... For 18Z aviation/TAFs. && .PREV DISCUSSION... /Issued 408 AM EDT Fri Oct 30 2020/ SHORT TERM /Today through Saturday/... Fcst kicks off with some cold advection stratocu across the NW half of the CWA that should have some gradual scattering/clearing from SE to NW after sunrise this morning allowing for mostly clear and benign ridge dominated remainder of the short term. Enhanced NW gradient winds should lax this afternoon into evening and as the parent sfc ridge slides eastward across the Ohio Valley, the lighter fetch should shift out of the NE to east tonight into Saturday. Upper flow transitions to more zonal for Saturday though remains dry with mostly clear conditions. Temps remain below climo norms in the post cold frontal regime thru period. Highs today and Saturday will be in the low 60s for much of north GA and mainly 50s for the far north mtns. Upper 60s to low 70s are confined to some parts of central GA. Lows tonight will be chilly with low to mid 40s for most of area and even some mid 30s in the far NE mtns. Baker LONG TERM /Saturday Night through Thursday/... The feature of interest at the start of the long term period will be a cold front pushing through north and central Georgia on Sunday. Currently have slight chance PoPs across the easternmost portion of the CWA early Sunday morning through the afternoon, as Atlantic moisture could advect inland. Otherwise, the front passage will be dry with just an increase in cloud cover. As the parent low pressure system associated with this front exits across New England, northwest flow will build in aloft and set the stage for a stretch of cool, dry weather next week. Monday and Tuesday will bring the coolest mornings of the season thus far with widespread lows in the 30s to lower 40s, and lows in the upper 20s in the higher elevations of north Georgia. Winds of 10 to 15 mph on Monday morning will likely prevent any widespread frost, though patchy frost will still be possible, especially in valleys. Winds are forecast to be much lighter on Tuesday morning, so areas of frost will be a possibility across more of north Georgia. Upper-level ridging and surface high pressure will hold across the Southeast through midweek. By Wednesday evening, the GFS and ECMWF develop a shortwave trough across the Central Plains. Models begin to diverge in terms of the upper-level pattern starting Thursday. The ECMWF suggests a stronger shortwave that becomes cut off from the flow, while the GFS suggests a weaker shortwave and a strengthening ridge across the West. Regardless, north and central Georgia will remain dry through the end of the long term period. After a cooler-than-average start to the period, highs and lows will moderate toward the end of the period. Martin && .AVIATION... 18Z Update... Cloud cover behind the front has rapidly mixed out through the afternoon with most sites moving to SKC which will remain until late tomorrow afternoon/evening. Winds and gusts at most sites are beginning to come down from earlier and that trend should continue with winds dropping off significantly as the sun goes down. Expect wind to continue to rotate from current N component to E tonight. Models indicating increase in low-level moisture tomorrow afternoon but VFR conditions still expected at this time. //ATL Confidence...18Z Update... High all elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 68 43 62 49 / 0 0 0 20 Atlanta 63 44 62 50 / 0 0 5 10 Blairsville 56 36 57 42 / 10 0 0 20 Cartersville 61 42 63 49 / 5 0 5 5 Columbus 68 48 69 54 / 0 0 5 5 Gainesville 63 42 58 47 / 0 0 0 20 Macon 71 46 69 52 / 0 0 5 5 Rome 62 40 64 49 / 5 0 5 5 Peachtree City 64 44 64 50 / 0 0 5 5 Vidalia 73 49 70 57 / 0 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....Martin AVIATION...Lusk
Hazardous weather outlook, Oct 30, 2:47 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 247 PM EDT Fri Oct 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 247 PM EDT Fri Oct 30 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Patchy frost is possible across parts of far northeast Georgia as temperatures drop in the lower and mid 30s overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. A strong cold front will bring some of the coldest air of the season to the area for Monday and Tuesday mornings. The far northeast mountains could see sub-freezing temperatures both mornings, while other parts of north and central Georgia could experience frost concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Oct 30, 12:09 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT FRI OCT 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 3 SE HICKORY FLAT 34.15N 84.39W
10/29/2020 CHEROKEE GA PUBLIC
ROUGHLY A DOZEN TREES BLOWN DOWN IN A SINGLE STRAIGHT
SWATH 3 MI SE OF HICKORY FLAT.
&&
EVENT NUMBER FFC2001319
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:33 AM EDT | River Flood Warning | FFC | Cherokee | 4 hr |
Nearby
Frost Advisories in Georgia, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.